I am so confused about prednisone guys

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/27/2008 9:28 PM (GMT -7)   
I thought I understood a bit due to being an RN and am well educated in pharmacology. NOT, apparently enough.
Is it possible that an antiinflammatory drug such as pred can cause me to be in such pain? I have neck pain, ultrasensetivity to touch, headaches, and flu like achyness. What the heck is going on?
Then when I cut back on it I feel even more pain.
Help! Am I crazy?
I am a Certified Doxie Lover(Weinerdogs)


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/27/2008 11:58 PM (GMT -7)   
Hi Sharann,

Is it possible that you have fibromyalgia too? Pred can make fibro worse, while it is very helpful to Crohn's and Lupus . . . but people with Lupus and Fibro find that their Fibro flares when they are on pred. Just a thought.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Crohns, Diverticulosis, Sjogrens

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/28/2008 12:06 AM (GMT -7)   
I wondered this myself AlwaysRosie. The pains I get from pred are very specific, and seems to be tender to any pressure on a spot in an area but not the whole body. Very weird. My thoughts lately jhave been to see a rheumatologist since I am deteriorating while balooning in weight from the dang pred! How one can gain 5 pounds in one week should be impossible. I cant see straight due to insomnia typing sorry. I am getting off this stuff tomorrow. I already tapered the most today, from 25 yesturday to 7.5 today, so it is almost out!
I am a Certified Doxie Lover(Weinerdogs)


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 4/28/2008 12:11 AM (GMT -7)   
Oh Sharann . . . sorry your having such trouble. DON"T taper your pred too quickly!!! From everything I've read you are tapering too fast (unless your doctor has you doing it that way for a particular reason). You will put your poor adrenal gland into shock and cause big medical crisis.

Your taper should be done very gradually . . . I hope someone more experienced with the pred taper will see this and advise you. Better yet CALL your doctor for advice.

I hope you'll keep us updated on your rheumy visit.

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Crohns, Diverticulosis, Sjogrens

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


styxgurl
Regular Member


Date Joined Jan 2008
Total Posts : 67
   Posted 4/28/2008 4:20 AM (GMT -7)   

 Don't taper to fast, I always have to taper 10mg a week. It can hurt you if you do it fast. I always have to taper 10mgs down every two weeks......ask your doc about it.

 Sherri


 


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 4/28/2008 5:22 AM (GMT -7)   

yes, i agree with rosie and styxgirl ...be careful tapering!  i went down 10mgs every 2 weeks then 5 mgs every 2 weeks until my script was done.  you don't need to run into steroid withdrawal on top of everything else.  side effects from prednisone SUCK but steroid withdrawal could be a lot worse for you :(  and actually, tapering too fast can make your symptoms worse (the pain and sensativity).

take care and i hope you are feeling better real soon!

 


.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
meddies: 6mp, percocet, trazodone, ativan, iron, calcium, folic acid & some other vits


Sharann
Veteran Member


Date Joined Sep 2005
Total Posts : 778
   Posted 4/28/2008 12:14 PM (GMT -7)   
Thanks everyone. It was a rough night but today may be better, right? I appreciate the info. I really was on the pred for 8 days only so I don't think I have to worry about the taper from a adrenal standpoint. I guess the pred and I disagree too much.
Good news, I already lost 2.5 pounds(obviously water retention occurred).
Well, too bad the CD isn't this easy.
I am a Certified Doxie Lover(Weinerdogs)


Mellie
Regular Member


Date Joined Mar 2008
Total Posts : 110
   Posted 4/28/2008 3:08 PM (GMT -7)   
I experienced pain like you describe when I was put on a six day doesepack of pred..60 mg, 50mg,40 mg..etc 10 mg decrease each day. I was in so much pain I couldn't walk etc. I agree with the others..a very slow taper is best
Diagnosed with Crohns/Colitis in 2004. Currently taking Azulfidine 500 mg/3 x 3 day, Synthroid. Have had joint complications such as pyroderma gangrenosum in ankles as complication of IBD.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 11:04 AM (GMT -7)
There are a total of 2,731,687 posts in 300,951 threads.
View Active Threads


Who's Online
This forum has 151123 registered members. Please welcome our newest member, Joyce Apuzzo.
294 Guest(s), 14 Registered Member(s) are currently online.  Details
Purple Tulip, tennisplayer, mtm3461, Xmaslover, Girlie, John75, Starlight*, maria2016, ks1905, ChickenArise, 1039smooth, straydog, Graytech, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer